Alert archive / Puerto Rico / Flash Flood Warnings in 2000

Flash Flood Warning 31, NWS JSJ

September 4, 2000

NWS JSJ issued this flash flood warning at Sep 4, 2000, 3:00 PM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2000, 3:00 PM CDT (20:00 UTC)
Expired
Sep 5, 2000, 7:00 AM CDT
In force
16 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA42 TJSJ 042004 COR
PRZ005-006-032030-

BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST MON SEP 4 2000

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
CIALES...UTUADO...FLORIDA...ARECIBO...AND MOROVIS HAS BEEN ALLOWED
TO EXPIRE AT 400 PM.

AT 355 PM AST...DOPPLER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS WHICH AFFECTED THE FORMER WARNING AREA HAVE DISSIPATED
OR MOVED AWAY FROM THE THAT AREA. THEREFORE...THE THREAT FOR FLASH
FLOODING NO LONGER EXIST AND THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE AT 400 PM.

HOWEVER...PONDING OF WATER MAY STILL POSSIBLE OVER LOW LYING AND
POOR DRAINAGPE AREAS. PERSONS ACROSS THE CENTRAL INTERIOR SECTIONS OF
PUERTO RICO SHOULD EXERCISE CAUTION WHEN ENCOUNTER FLOODED ROADS.

ROCHE
1 follow-up statement
000 
WGCA52 TJSJ 042000
FFWJSJ
PRZ005-006-032030-

BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST MON SEP 4 2000

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
CIALES...UTUADO...FLORIDA...ARECIBO...AND MOROVIS HAS BEEN ALLOWED
TO EXPIRE AT 400 PM.

AT 355 PM AST...DOPPLER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS WHICH AFFECTED THE FORMER WARNING AREA HAVE DISSIPATED
OR MOVED AWAY FROM THE THAT AREA. THEREFORE...THE THREAT FOR FLASH
FLOODING NO LONGER EXIST AND THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE AT 400 PM.

HOWEVER...PONDING OF WATER MAY STILL POSSIBLE OVER LOW LYING AND
POOR DRAINAGE AREAS. PERSONS ACROSS THE CENTRAL INTERIOR SECTIONS OF
PUERTO RICO SHOULD EXERCISE CAUTION WHEN ENCOUNTER FLOODED ROADS.

ROCHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:25 PM CDT, 35 minutes earlier.

Area forecast discussion, Sep 4, 2:25 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST MON SEP 04 2000

NO CHANGE FROM PREVIOUS FORECAST THINKING. CURRENT FORECAST PACKAGE
TO REFLECT IN DEPTH ATLANTIC BASIN ANALYSIS...RECENT STLT IMAGERY
AND DERIVED PRODUCTS...CONSENSUS OF GLOBAL AND HEMISPHERIC MODELS...
AND FORECASTER EXPERIENCE.

EQUIPMENT: NO PROBLEMS AT THIS TIME.

.SJU...
.PR...NONE.
.VI...NONE.

STRIPLING

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

    OR

HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:35 PM CDTFlash Flood WarningJSJ17 hr
Sep 4, 2:03 PM CDTFlash Flood WarningJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.